Ask an expert
Question

05 Jan 2005

Meds Question
Hi CS,
I meant to ask this earlier but rather forgetful.

I want to know what are the dangers of leaving my meds all of a sudden. Due to financial constraints there is no way I am able to get the meds this month, will once start new job, but what will be the effects?

I have now not taken the Cipralex (10mg) for 2 days as finished. I only have one Lamictin (200mg) left. Any suggestions of what I should do.
Thanks
Take Care.
Answer 383 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Really hard issue, BT. Many people find that they can become unbalanced again when stopping such meds prematurely, though you could be lucky and coast a while based on the good work you have done so far. Such funding problems are usually predictable, and would have been a good thing to ask your prescribing shrink about in advance, so that a plan could have been made --- maybe a larger supply given in the last prescription, for instance. Sometimes a doc can help briefly if he has some free samples of the meds given to him by the drug company, but this is something which seems to happen much more rarely these days, and seems to have been very unwisely discouraged by the thoughtless and talentless folks in the Dept of Health handling drug issues.
Depending on available funds, one might be able to substitute Cilift, which is chemically similar to Cipralex, and is a generic at a somewhat lower price. And sometimes if you have a shrink / dr with a good relatonship with you, they can occasionally ask the drug company to donate a couple of months meds to someone in your situation.
Either way, it'll make it all the more important to avoid alcohol like the plague, and to use all the psychological skills you have been learning, to keep things on an even keel for the month until your new job and new medical aid kicks in
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.